Myocardial infarction during anaphylaxis in young male with
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Get authentic, real-time news that helps you fight COVID-19 better.
Install PlexusMD App for doctors. It's free.
Anaphylaxis is an acute, potentially fatal medical emergency. Myocardial injury or infarction in the setting of an anaphylaxis can be due the anaphylaxis itself, when it is known as Kounis syndrome or it can also be due to the effect of epinephrine treatment. Epinephrine is considered as the cornerstone in management of anaphylaxis.

Case presentation:
A 21-year- old previously healthy male got admitted to the local hospital with an urticarial rash and difficulty in breathing, one hour after ingestion of prawns for which he was known to be allergic. He was treated with 0.5 ml of intramuscular adrenaline (1:1000) which was administered to the lateral side of the thigh, following which he developed palpitations and tightening type central chest pain. Electrocardiogram showed ST segment depressions in leads III, aVF and V1 to V5 and he was transferred to a tertiary care hospital. The second electrocardiogram, done 2 h later, showed resolution of ST segment depressions but new T inversions in leads I and aVL. Troponin I was elevated with a titer of 2.15 ng/ml. He was treated with sublingual GTN in the emergency treatment unit and the symptoms resolved...

http://bit.ly/2xfEeC1
Like
Comment
Share